Optimal fiscal policy rules in a monetary union

Kirsanova, T. , Satchi, M., Vines, D. and Wren-Lewis, S. (2007) Optimal fiscal policy rules in a monetary union. Journal of Money, Credit and Banking, 39(7), pp. 1759-1784. (doi: 10.1111/j.1538-4616.2007.00086.x)

Full text not currently available from Enlighten.

Publisher's URL: http://dx.doi.org/10.1111/j.1538-4616.2007.00086.x


This paper investigates the importance of fiscal policy in providing macroeconomic stabilisation in a monetary union. We use a microfounded New Keynesian model of a monetary union which incorporates persistence in inflation and non-Ricardian consumers, and derive optimal simple rules for fiscal authorities. We find that fiscal policy can play an important role in reacting to inflation and output, but that not much is lost if national fiscal policy is restricted to react only to national differences in inflation and output.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Kirsanova, Professor Tatiana
Authors: Kirsanova, T., Satchi, M., Vines, D., and Wren-Lewis, S.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Journal of Money, Credit and Banking

University Staff: Request a correction | Enlighten Editors: Update this record